Alert archive / Alabama / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 155, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Oct 25, 2019, 8:53 PM CDT for Choctaw County, Clarke County, Washington County, Alabama. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Oct 25, 2019, 8:53 PM CDT (01:53 UTC)
- Expired
- Oct 25, 2019, 10:00 PM CDT
- In force
- 67 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Choctaw County, AL, Clarke County, AL, Washington County, AL
The radar
The Mobile radar (KMOB), 138 km from the middle of the area, began a volume at 01:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Oct 25, 3:43 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 1.9 hours before the alert went out and 187 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -225 J/kg
- Mixed-layer LCL
- 597 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 445 m²/s²
- 0-3 km storm-relative helicity
- 500 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.8
The text
As transmitted.
159
WUUS54 KMOB 260153
SVRMOB
ALC023-025-129-260300-
/O.NEW.KMOB.SV.W.0155.191026T0153Z-191026T0300Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Mobile AL
853 PM CDT Fri Oct 25 2019
The National Weather Service in Mobile has issued a
* Severe Thunderstorm Warning for...
South central Choctaw County in southwestern Alabama...
North central Washington County in southwestern Alabama...
Northwestern Clarke County in southwestern Alabama...
* Until 1000 PM CDT.
* At 852 PM CDT, a cluster of severe thunderstorms was located 6
miles southwest of Coffeeville, or 16 miles north of Chatom,
moving north at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Coffeeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM CDT for southwestern
Alabama.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3200 8811 3199 8810 3200 8809 3200 8808
3199 8807 3199 8793 3158 8803 3160 8828
3201 8819
TIME...MOT...LOC 0152Z 190DEG 21KT 3169 8817
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$4 follow-up statements
548
WWUS54 KMOB 260209
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
909 PM CDT Fri Oct 25 2019
ALC129-260218-
/O.CAN.KMOB.SV.W.0155.000000T0000Z-191026T0300Z/
Washington AL-
909 PM CDT Fri Oct 25 2019
...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL WASHINGTON
COUNTY IS CANCELLED...
The severe thunderstorm which prompted the warning has moved north
of the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1100 PM CDT for southwestern
Alabama.
LAT...LON 3200 8811 3199 8810 3200 8809 3199 8807
3199 8793 3162 8802 3163 8808 3166 8809
3166 8808 3168 8808 3170 8809 3170 8826
3201 8819
TIME...MOT...LOC 0208Z 178DEG 46KT 3170 8803
$$
ALC023-025-260300-
/O.CON.KMOB.SV.W.0155.000000T0000Z-191026T0300Z/
Choctaw AL-Clarke AL-
909 PM CDT Fri Oct 25 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR SOUTH CENTRAL CHOCTAW AND NORTHWESTERN CLARKE COUNTIES...
At 908 PM CDT, a severe thunderstorm was located 5 miles southeast of
Coffeeville, or 15 miles west of Grove Hill, moving north at 55 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Coffeeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM CDT for southwestern
Alabama.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3200 8811 3199 8810 3200 8809 3199 8807
3199 8793 3162 8802 3163 8808 3166 8809
3166 8808 3168 8808 3170 8809 3170 8826
3201 8819
TIME...MOT...LOC 0208Z 178DEG 46KT 3170 8803
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$887
WWUS54 KMOB 260216
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
916 PM CDT Fri Oct 25 2019
ALC023-025-260300-
/O.CON.KMOB.SV.W.0155.000000T0000Z-191026T0300Z/
Choctaw AL-Clarke AL-
916 PM CDT Fri Oct 25 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR SOUTH CENTRAL CHOCTAW AND NORTHWESTERN CLARKE COUNTIES...
At 916 PM CDT, a severe thunderstorm was located 4 miles east of
Coffeeville, or 14 miles west of Grove Hill, moving north at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Coffeeville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM CDT for southwestern
Alabama.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3200 8809 3199 8807 3199 8793 3170 8800
3170 8815 3200 8811 3199 8810
TIME...MOT...LOC 0216Z 190DEG 21KT 3175 8802
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$778
WWUS54 KMOB 260225
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
925 PM CDT Fri Oct 25 2019
ALC023-260234-
/O.CAN.KMOB.SV.W.0155.000000T0000Z-191026T0300Z/
Choctaw AL-
925 PM CDT Fri Oct 25 2019
...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL CHOCTAW COUNTY
IS CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1100 PM CDT for southwestern
Alabama.
LAT...LON 3175 8799 3174 8799 3174 8802 3180 8808
3192 8807 3192 8806 3193 8805 3194 8807
3198 8807 3198 8806 3199 8807 3199 8793
TIME...MOT...LOC 0224Z 190DEG 21KT 3180 8801
$$
ALC025-260300-
/O.CON.KMOB.SV.W.0155.000000T0000Z-191026T0300Z/
Clarke AL-
925 PM CDT Fri Oct 25 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR NORTHWESTERN CLARKE COUNTY...
At 924 PM CDT, a severe thunderstorm was located 5 miles northeast of
Coffeeville, or 15 miles northwest of Grove Hill, moving north at 25
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northwestern Clarke County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM CDT for southwestern
Alabama.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3175 8799 3174 8799 3174 8802 3180 8808
3192 8807 3192 8806 3193 8805 3194 8807
3198 8807 3198 8806 3199 8807 3199 8793
TIME...MOT...LOC 0224Z 190DEG 21KT 3180 8801
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$385
WWUS54 KMOB 260251 RRA
SVSMOB
Severe Weather Statement
National Weather Service Mobile AL
951 PM CDT Fri Oct 25 2019
ALC025-260300-
/O.CON.KMOB.SV.W.0155.000000T0000Z-191026T0300Z/
Clarke AL-
951 PM CDT Fri Oct 25 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM CDT
FOR NORTHWESTERN CLARKE COUNTY...
At 951 PM CDT, a severe thunderstorm was located 6 miles northeast of
Coffeeville, or 18 miles northwest of Grove Hill, moving north at 30
mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
This severe thunderstorm will remain over mainly rural areas of
northwestern Clarke County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A Tornado Watch remains in effect until 1100 PM CDT for southwestern
Alabama.
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3180 8799 3180 8808 3192 8807 3192 8806
3193 8805 3194 8807 3198 8807 3198 8806
3199 8807 3199 8793
TIME...MOT...LOC 0251Z 201DEG 26KT 3184 8805
TORNADO...POSSIBLE
HAIL...<.75IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 25, 8:21 PM CDT, 32 minutes earlier.
Area forecast discussion, Oct 25, 8:21 PM CDT, 32 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
821 PM CDT Fri Oct 25 2019
.DISCUSSION...See updated information for land areas below.
&&
.UPDATE...Added Clarke county to the Flash Flood Watch through
Saturday evening. Large portions of Clarke county have received
one to two inches of rainfall over the past few hours and storms
moving over the area tonight are expected to produce an
additional two to four inches.
&&
.PREV DISCUSSION... /issued 656 PM CDT Fri Oct 25 2019/
DISCUSSION...Updated for latest aviation discussion below.
AVIATION...
00Z issuance...Periods of showers and thunderstorms will continue
overnight along with widespread MVFR and ocnl IFR conditions. A
moderate to strong southeasterly wind will become more southerly
over night and southwesterly tomorrow afternoon. Conditions are
expected to start improving mid to late afternoon Saturday. /08
PREV DISCUSSION... /issued 454 PM CDT Fri Oct 25 2019/
NEAR TERM /Now Through Saturday/...A complicated synoptic
pattern exists over the local area. First off, a warm front has
been easing gradually northward through the course of the day over
the Gulf coast. Latest observations and mesonet data shows a
sharp thermal gradient along the boundary draped from southeast
Louisiana across the I-65 corridor. A brief look at notable mid
afternoon mesoscale analysis data shows mixed layer capes of
1000-1500 J/KG positioned along and south of the warm front, bulk
shear magnitudes of 40 to 55 kts over the heart of the forecast
area, and effective storm relative helicity values ~ 200 m2/s2
focused along the axis of the warm front. A very busy convective
day as northward moving cells in a well established warm, moist
sector have shown tendencies where storm scale rotation
tightens/strengthens as they approach the warm front. Tornadoes
can spin up quickly in this environment which looks to remain
favorable through the night. With that said, a new tornado watch
is now in effect thru 9 PM for the western half of the local area. A
risk of severe storms continues into early in the day Saturday as
the right rear entrance region to a 80 to 90 kt high level speed
max lifts up across the Mid-South, helping to enhance large scale
ascent, 40 to 50 kt southwesterly low level jet will also be
ejecting out to the northeast Saturday morning coincident with
favorable bulk shear magnitudes. The overall severe weather threat
appears to decrease through the course of the afternoon as the
large scale dynamics lift away and the axis of the surface front
nears.
Over the western Gulf, Tropical Depression 17 has intensified to
Tropical Storm Olga. As Olga gains latitude, it will merge with
the eastward moving cold front, becoming post-tropical before it
moves ashore the central coast of Louisiana. Heavy rain threat
continues given the strong southerly flow and transport of deep
tropical moisture northward out of the Gulf. Repeated storm
motions over the same areas favor excessive rain and a flash flood
threat. Thus, Flash Flood Watches will remain in place over the
MS zones eastward to portions of southwest AL. No coastal tropical
hazards at this time associated with Olga due to the expected
transition. A high end small craft advisory for winds will be
maintained on this package. A high surf advisory is now issued for
the AL/northwest FL coastal zones.
High risk of dangerous to potentially deadly rip currents
continues. /10
SHORT TERM /Saturday night Through Monday night/... A lingering
chance of showers may persist into Saturday evening before a much
drier airmass spreads into the region following frontal passage.
Indications are that the drier airmass will move into the region
for Sunday, so aside from a low POP over our far eastern zones to
account for uncertainty, will opt to have a dry forecast over most
of the area on Sunday. Cooler temperatures arrive behind the
front over our western zones Saturday night with lows around 50 to
the mid 50s. Highs Sunday should range in the lower to mid 70s.
Lows Sunday night should range in the 50s across most of the
region away from the immediate coast. /21
LONG TERM /Tuesday Through Friday/...An upper ridge of high
pressure stretching from the Bahamas to the eastern seaboard will
remain stationary and build through Wed then begin to shift east
on Thu is response to a deepening shortwave trof tracking eastward
over the central and lower Plains. With this pattern better
moisture in the lower levels begins to advect northward over the
north central gulf region and forecast area by late Tue leading to
better rain chances Wed through Thu. The best chance for measurable
rain will occur along the coast on Wed with a few strong storms
possible especially late Wed through Thu ahead of a surface cold
front that moves across the area by Thu afternoon. Temperatures
will be near or slightly above seasonal norms through the Mon
through Thu. 32/ee
MARINE...Tropical Storm Olga has formed over the western Gulf and
will move northward, crossing the central coast of Louisiana late
tonight. A strong onshore flow and high sea states are expected in
the near term. Scattered to numerous showers and thunderstorms
can be expected through early Saturday night. A few strong to
severe thunderstorms will likely contain strong to damaging wind
gusts and perhaps a few tornadoes. /10
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flash Flood Watch through Saturday evening for ALZ051>053-261-
263-265.
High Rip Current Risk through Sunday morning for ALZ265-266.
High Surf Advisory until 1 PM CDT Saturday for ALZ265-266.
FL...High Rip Current Risk through Sunday morning for FLZ202-204-206.
High Surf Advisory until 1 PM CDT Saturday for FLZ202-204-206.
MS...Flash Flood Watch through Saturday evening for MSZ067-075-076-
078-079.
GM...Small Craft Advisory until 10 AM CDT Saturday for GMZ630>632-650-
655-670-675.
&&
This product is also available on the web at:
http://weather.gov/mobHazardous weather outlook, Oct 25, 7:10 AM CDT, 13 hours 43 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Mobile AL 710 AM CDT Fri Oct 25 2019 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-261215- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 710 AM CDT Fri Oct 25 2019 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight A High Rip Current Risk is in effect for coastal portions of Alabama and the western Florida panhandle through tonight. A Flash Flood Watch is in effect for southeast Mississippi, portions of southwest Alabama through tonight. A Marginal Risk of severe weather is in effect for portions of southeast Mississippi, portions of extreme southwest Alabama beginning through tonight. A Elevated Risk of flooding is in effect for southeast Mississippi, portions of southwest Alabama through tonight. A Limited Risk of flooding is in effect for portions of southwest Alabama, portions of south central Alabama, inland Escambia county in the western Florida panhandle through tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A High Rip Current Risk is in effect for coastal portions of Alabama and the western Florida panhandle through 7:00 AM CDT Sunday. A Flash Flood Watch is in effect for southeast Mississippi, portions of southwest Alabama through 7:00 PM CDT Saturday. A Marginal Risk of severe weather is in effect for portions of southeast Mississippi, portions of extreme southwest Alabama through 7:00 AM CDT Saturday. A Elevated Risk of flooding is in effect for southeast Mississippi, portions of southwest Alabama through 7:00 PM CDT Saturday. A Limited Risk of flooding is in effect for portions of southwest Alabama, portions of south central Alabama, inland Escambia county in the western Florida panhandle through 7:00 PM CDT Saturday. .SPOTTER INFORMATION STATEMENT... Please go to weather.gov/mob for additional information. Activation of SkyWarn severe spotter networks is not expected through Thursday. GMZ630>636-650-655-670-675-261215- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 710 AM CDT Fri Oct 25 2019 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight A Small Craft Advisory is in effect for the Alabama and western Florida waters out 60 nm, southern Mobile Bay, Mississippi Sound through tonight. Some thunderstorms could be strong with gusty winds and possible waterspouts through tonight. .DAYS TWO THROUGH SEVEN...Saturday through Thursday A Small Craft Advisory is in effect for the Alabama and western Florida waters out 60 nm, southern Mobile Bay, Mississippi Sound until 10:00 AM CDT Saturday. Some thunderstorms could be strong with gusty winds and possible waterspouts on Saturday.
In the hours before
Local storm report, Oct 25, 7:01 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
701 PM CDT FRI OCT 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0232 PM MARINE TSTM WIND 2 SSW BROOKLEY FIELD AS 30.58N 88.07W
10/25/2019 M48 MPH MOBILE AL MESONET
WXFLOW MESONET STATION XBUC BUCCANEER YC
REPORTED 48 MPH (42KT).
&&
SRMLocal storm report, Oct 25, 7:02 PM CDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
702 PM CDT FRI OCT 25 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0240 PM MARINE TSTM WIND WALLACE TUNNEL 30.69N 88.04W
10/25/2019 M46 MPH MOBILE AL MESONET
MESONET STATION EW6967 MOBILE REPORTED 46
MPH (40 KT).
&&
SRMThe office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 25, 7:45 PM CDT | Flash Flood Warning | MOB | Choctaw, Washington | 6 hr |
| Oct 25, 8:12 PM CDT | Tornado Warning | MOB | Choctaw, Clarke | 33 min |
| Oct 25, 8:54 PM CDT | Flash Flood Warning | MOB | Choctaw, Clarke | 6 hr |
| Oct 25, 9:15 PM CDT | Severe Thunderstorm Warning | MOB | Clarke | 45 min |
| Oct 25, 9:59 PM CDT | Severe Thunderstorm Warning | MOB | Clarke | 31 min |
| Oct 26, 1:51 AM CDT | Areal Flood Warning | MOB | Choctaw, Clarke, Washington | 6 hr |
| Oct 26, 5:56 AM CDT | Wind Advisory | MOB | Baldwin, Butler, Choctaw, Clarke, Conecuh, Covington and 6 more | 7 hr |
| Oct 26, 7:36 AM CDT | Special Marine Warning | MOB | 114 min | |
| Oct 26, 7:52 AM CDT | Coastal Flood Advisory | MOB | Baldwin, Mobile | 10 hr |
| Oct 26, 7:59 AM CDT | Special Weather Statement | MOB | Mobile | 46 min |
| Oct 26, 8:28 AM CDT | Severe Thunderstorm Warning | MOB | Mobile, Washington | 26 min |
| Oct 26, 8:43 AM CDT | Special Weather Statement | MOB | Baldwin, Clarke, Mobile, Washington | 47 min |
| Oct 26, 9:01 AM CDT | Severe Thunderstorm Warning | MOB | Baldwin, Mobile | 32 min |
| Oct 26, 9:22 AM CDT | Special Marine Warning | MOB | 83 min | |
| Oct 26, 9:29 AM CDT | Special Weather Statement | MOB | Baldwin | 61 min |
| Oct 26, 10:26 AM CDT | Special Weather Statement | MOB | Baldwin | 49 min |
| Oct 26, 10:52 AM CDT | Special Marine Warning | MOB | 83 min | |
| Oct 26, 12:32 PM CDT | Special Marine Warning | MOB | 37 min | |
| Oct 26, 1:14 PM CDT | Special Marine Warning | MOB | 91 min | |
| Oct 26, 1:50 PM CDT | Special Marine Warning | MOB | 85 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.